Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

July 24, 2012Beaufort County, South Carolina

NWS Charleston, SC issued this special weather statement at Jul 24, 2012, 11:40 PM EDT for Beaufort County, South Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 11:40 PM EDT (03:40 UTC)
Expired
Jul 25, 2012, 12:45 AM EDT
In force
65 min
Issued by
NWS Charleston, SC

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3853 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WWUS82 KCHS 250340
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT TUE JUL 24 2012

SCZ042-047-048-051-250445-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
1140 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
BEAUFORT COUNTIES THROUGH 1245 AM EDT...

AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KNOWLES TO PORT
ROYAL TO HUNTING ISLAND...MOVING SOUTH AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BLUFFTON...BURTON...
CALAWASSIE ISLAND...CLARENDON...COOSAWHATCHIE...DALE...FOLLY FIELD...
FRIPP ISLAND...GARDENS CORNER...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...JASPER...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...ROSE HILL...SHELDON
AND SHELL POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8095 3270 8097 3253 8054 3243 8046
      3241 8042 3234 8044 3231 8043 3232 8046
      3226 8060 3225 8063 3222 8062 3220 8068
      3212 8078
TIME...MOT...LOC 0340Z 346DEG 20KT 3252 8090 3237 8071
          3233 8046

$$

BSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 24, 9:57 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 24, 9:57 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT TUE JUL 24 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA THROUGH THE
WEEK AS A TROUGH OF LOW PRESSURE PERSISTS INLAND. A WEAK COLD FRONT
MAY APPROACH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A LINE OF STRONG TO SEVERE TSTMS CONTINUES TO MARCH THROUGH THE
CHARLESTON TRI-COUNTY AREA AND COLLETON COUNTY. A LARGE OUTFLOW
BOUNDARY IS NOW PRECEDING THE PRIMARY LINE PER KCLX HIGH
RESOLUTION REFLECTIVITY DATE SO SHOULD SEE SOME WEAKENING OVER
THE NEXT HOUR AS THE LINE MOVES SOUTH. ADJUSTED POPS TO
CATEGORICAL ACROSS THESE AREAS WITH SLIGHT CHANCE POPS HOLDING FOR
SOUTHEAST GEORGIA. HOURLY TEMPERATURES ARE ON TRACK... BUT WILL
LIKELY NEED TO BE ADJUSTED LATER ONCE THE LINE MOVES SOUTH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE 500 MB RIDGE AXIS IS PROGGED TO SHIFT OVER THE AREA ON WEDNESDAY
AND OFF THE EASTERN SEABOARD THURSDAY AND FRIDAY...ALLOWING THE
INLAND TROUGH TO STRENGTHEN. LOW-LEVELS WILL REMAIN VERY MOIST
THROUGH THE PERIOD WITH DEWPOINTS REMAINING IN THE MIDDLE 70S. THE
SEABREEZE LOOKS TO REMAIN PINNED NEAR THE COAST UNTIL LATER IN THE
AFTERNOONS DUE TO A DEEP WEST SOUTHWEST FLOW. HIGH TEMPS WILL REMAIN
ABOVE NORMAL WITH HIGHS IN THE MID AND UPPER 90S EACH DAY.
CONVECTION WILL LIKELY TAKE UNTIL EARLY AFTERNOON TO BEGIN POPPING
DUE TO A STRONG CAP IN PLACE. HEAT ADVISORY CONDITIONS MAY BE
REACHED IN SOME PLACES THURSDAY OR FRIDAY DUE TO VALUES REACHING
110F FOR 2-3 HOURS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE GREAT LAKES SHORT WAVE MOVES INTO THE NE SATURDAY...WHICH
AMPLIFIES THE TROUGH IN THE EAST. THE APEX OF THIS TROUGH STRETCHES
SOUTH TO GA/FL...AND IT MOVES LITTLE THROUGH SUNDAY. BEYOND THAT FOR
EARLY NEXT WEEK WE/RE NOT YET CERTAIN AS TO WHETHER OR NOT
ADDITIONAL SHORT WAVES DROP INTO THE TROUGH TO MAINTAIN ITS PLACE
OVER THE EAST AND SE...OR DOES IT REMAIN VOID OF ANY PERTURBATIONS
AND INSTEAD BEGINS TO LIFT OUT. AT THE SURFACE OUR CONFIDENCE IS
GOOD THAT THE INLAND TROUGH WILL REMAIN NOT FAR FROM THE LOCAL AREA
THROUGH THE WEEKEND. BUT THEN THE QUESTION REMAINS IS TO WHETHER OR
NOT A COLD FRONT IS ABLE TO REACH THE FORECAST AREA EARLY NEXT WEEK.
CLIMATOLOGY WOULD SUGGEST THE FRONT NEVER GETS THIS FAR SE...SO THIS
REMAINS TO BE SEEN. RAIN CHANCES WILL BE IN THE ISOLATED TO
SCATTERED RANGE OVER THE WEEKEND...THEN WE PREFER NOTHING MORE THAN
ISOLATED COVERAGE MONDAY AND TUESDAY SINCE OUR CONFIDENCE LOWERS.
TEMPS WILL REMAIN ABOVE SEASONAL LEVELS SATURDAY AND
SUNDAY...TRENDING BACK CLOSER TO NORMAL MONDAY AND TUESDAY.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
KCHS...VFR CONDITIONS WILL PERSIST OVER THE NEXT HOUR OR TWO BEFORE
THE POSSIBILITY OF MVFR CIGS/VSBYS INCREASES WITH SHOWERS AND
THUNDERSTORMS EARLY TONIGHT. RECENT TRENDS INDICATE A CHANCE OF
SHOWERS/THUNDERSTORMS ADVANCING TO THE CHS TERMINAL AROUND 01Z AND
LASTING A FEW HOURS BEFORE SHIFTING FURTHER SOUTHEAST. HAVE
THEREFORE MAINTAINED VCTS FROM 01-05Z AT THE CHS TERMINAL. SHOULD
CONFIDENCE OF SHOWERS AND THUNDERSTORMS INCREASE OVER THE NEXT 2
HOURS...WILL LIKELY NEED TO INCLUDE AT LEAST TEMPO MVFR CIGS/VSBYS
AT THE CHS TERMINAL FOR A COUPLE HOUR PERIOD. VFR CIGS/VSBYS ARE
THEN EXPECTED TO PREVAIL BY 05Z SHOULD ACTIVITY MAKE IT TO THE
TERMINAL AND WILL LIKELY CONTINUE THROUGH 00Z THURSDAY.

KSAV...VFR CONDITIONS ARE EXPECTED THROUGH 00Z THURSDAY.

EXTENDED AVIATION OUTLOOK...DIURNAL SHOWERS AND THUNDERSTORMS
POSSIBLE THROUGH THE WEEK.

&&

.MARINE...
TONIGHT...THE LOCAL WATERS WILL CONTINUE TO BE POSITIONED IN AN
AREA BETWEEN THE INLAND TROUGH OF LOW PRESSURE AND SUBTROPICAL HIGH
OVER THE ATLANTIC. THIS WILL MAINTAIN THE RELATIVELY TIGHT
PRESSURE GRADIENT AND KEEP THE LOW-LEVEL SW FLOW ELEVATED. WINDS
WILL MAINLY REMAIN BELOW 20 KT...HIGHEST ACROSS THE SC WATERS. SEAS
WILL RUN 2-4 FT WITHIN 20 NM...AND 4-5 FT BEYOND. THUNDERSTORMS
MAY MOVE INTO PORTIONS OF THE WATERS THIS EVENING...ESPECIALLY
THE SC WATERS...SOME OF WHICH WILL BE STRONG OR EVEN SEVERE WITH
DAMAGING WINDS AND FREQUENT LIGHTNING THE MAIN HAZARDS.

WEDNESDAY THROUGH SUNDAY...THE GRADIENT WILL RELAX A BIT ON
WEDNESDAY BUT TIGHTEN AGAIN THURSDAY INTO FRIDAY AS ATLANTIC HIGH
PRESSURE STRENGTHENS TO OUR EAST AND THE INLAND TROUGH DEEPENS.
CONDITIONS LOOK TO REMAIN BELOW SMALL CRAFT CRITERIA BUT WE COULD
SEE SOME SOLID 15-20 KTS DURING OVERNIGHT SURGES AND THE COASTAL
SEABREEZE COULD EXCEED 15 KT AT TIMES DURING THE AFTERNOONS. SEAS
WILL BE A MIXTURE OF SHORT PERIOD WIND DRIVEN WAVES AND LONGER
PERIOD SWELL WAVES...WITH THE RESULTING COMBINED SEAS MOSTLY HELD
AT OR BELOW 4 OR 5 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jul 24, 4:17 PM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT TUE JUL 24 2012

AMZ354-374-GAZ087-088-099>101-114>119-137>141-251000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
417 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED THROUGH THIS EVENING AND SOME MAY BECOME SEVERE WITH
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN
HAZARDS. HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED
WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR
EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.

AMZ330-350-352-SCZ040-042>045-047-052-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
417 PM EDT TUE JUL 24 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...AN AREA OF THUNDERSTORMS TO THE NORTH AND
NORTHWEST IS EXPECTED TO APPROACH THE AREA THIS EVENING...POSSIBLY
PUSHING ALL THE WAY TO THE COAST BETWEEN ABOUT 9 PM AND MIDNIGHT.
SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS BEING
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED
WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR
EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.

SCZ048>051-251000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
417 PM EDT TUE JUL 24 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...AN AREA OF THUNDERSTORMS TO THE NORTH AND
NORTHWEST IS EXPECTED TO APPROACH THE AREA THIS EVENING...POSSIBLY
PUSHING ALL THE WAY TO THE COAST BETWEEN ABOUT 9 PM AND MIDNIGHT.
SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS BEING
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED
WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR
EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.

In the hours before

Local storm report, Jul 24, 10:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1058 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     1 WNW JACKSONBORO       32.77N  80.46W
07/24/2012                   COLLETON           SC   DEPT OF HIGHWAYS

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            CLINIC DRIVE AND ACE BASIN PARKWAY.

&&

EVENT NUMBER CHS1200518

DPB
Local storm report, Jul 24, 11:00 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1100 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND DMG     1 SE HAMPTON            32.87N  81.12W
07/24/2012                   HAMPTON            SC   DEPT OF HIGHWAYS

            TREE DOWN NEAR THE INTERSECTION OF LOCUST STREET AND
            SHAW DRIVE. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1200519
Local storm report, Jul 24, 11:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1120 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND DMG     3 ESE SAINT STEPHEN     33.39N  79.87W
07/24/2012                   BERKELEY           SC   911 CALL CENTER

            THE BERKELEY 911 CALL CENTER RELAYED A REPORT OF A TREE
            DOWN ALONG ARROWHEAD ROAD.

&&

EVENT NUMBER CHS1200520

DPB
Local storm report, Jul 24, 11:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     MARINE TSTM WIND 3 NE FOLLY BEACH        32.69N  79.89W
07/24/2012  M45 MPH          CHARLESTON         SC   C-MAN STATION

            THE FOLLY BEACH C-MAN STATION REPORTED A PEAK WIND GUST
            OT 45 MPH.

&&

EVENT NUMBER CHS1200521
Local storm report, Jul 24, 11:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     2 NW MILLETT            33.11N  81.56W
07/24/2012                   ALLENDALE          SC   EMERGENCY MNGR

            THE ALLENDALE EMERGENCY MANAGER REPORTED SEVERAL LARGE
            TREES AND POWER LINES DOWN NEAR THE INTERSECTION OF
            HIGHWAY 125 AND MILLETT ROAD. ONE TREE FELL ON A TANKER.

0857 PM     TSTM WND DMG     3 ESE SAINT STEPHEN     33.39N  79.87W
07/24/2012                   BERKELEY           SC   911 CALL CENTER

            THE BERKELEY 911 CALL CENTER RELAYED A REPORT OF A TREE
            DOWN ALONG ARROWHEAD ROAD.

0955 PM     TSTM WND DMG     1 SSE SANGAREE          33.02N  80.12W
07/24/2012                   BERKELEY           SC   PUBLIC

            THE PUBLIC REPORTED 1 TREE DOWN ALONG INTERSTATE 26
            BETWEEN MILE MARKERS 201 AND 202.

0959 PM     TSTM WND DMG     1 SSW CROWFIELD PLANTAT 33.01N  80.07W
07/24/2012                   BERKELEY           SC   FIRE DEPT/RESCUE

            POWERLINES DOWN ALONG HIGHWAY 176 NEAR THE MCALISTER
            SMITH FUNERAL HOME. TIME ESTIMATED BASED ON RADAR.

1014 PM     LIGHTNING        1 SW CROWFIELD PLANTATI 33.01N  80.07W
07/24/2012                   BERKELEY           SC   SOCIAL MEDIA

            LIGHTNING HIT A HOUSE ON HAMLET CIRCLE.

1020 PM     LIGHTNING        2 SE KNIGHTSVILLE       32.99N  80.22W
07/24/2012                   DORCHESTER         SC   LAW ENFORCEMENT

            HOUSE STRUCK BY LIGHTNING OFF BOON HILL ROAD NEAR
            SUMMERVILLE HIGH SCHOOL.

1025 PM     TSTM WND DMG     CROCKETVILLE            32.92N  81.08W
07/24/2012                   HAMPTON            SC   DEPT OF HIGHWAYS

            TREE DOWN ALONG HIGHWAY 601 NEAR CROCKETVILLE. TIME
            ESTIMATED BASED ON RADAR.

1037 PM     TSTM WND DMG     1 SE HAMPTON            32.87N  81.12W
07/24/2012                   HAMPTON            SC   DEPT OF HIGHWAYS

            TREE DOWN NEAR THE INTERSECTION OF LOCUST STREET AND
            SHAW DRIVE. TIME ESTIMATED BASED ON RADAR.

1038 PM     MARINE TSTM WIND 3 NE FOLLY BEACH        32.69N  79.89W
07/24/2012  M45 MPH          CHARLESTON         SC   C-MAN STATION

            THE FOLLY BEACH C-MAN STATION REPORTED A PEAK WIND GUST
            OT 45 MPH.

1040 PM     TSTM WND DMG     1 WNW JACKSONBORO       32.77N  80.46W
07/24/2012                   COLLETON           SC   DEPT OF HIGHWAYS

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            CLINIC DRIVE AND ACE BASIN PARKWAY.

&&

EVENT NUMBER CHS1200512 CHS1200520 CHS1200516 CHS1200514 CHS1200513
CHS1200515 CHS1200517 CHS1200519 CHS1200521 CHS1200518
Special weather statement, Jul 24, 11:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT TUE JUL 24 2012

SCZ042-047-048-051-250445-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
1140 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
BEAUFORT COUNTIES THROUGH 1245 AM EDT...

AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KNOWLES TO PORT
ROYAL TO HUNTING ISLAND...MOVING SOUTH AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BLUFFTON...BURTON...
CALAWASSIE ISLAND...CLARENDON...COOSAWHATCHIE...DALE...FOLLY FIELD...
FRIPP ISLAND...GARDENS CORNER...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...JASPER...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...ROSE HILL...SHELDON
AND SHELL POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8095 3270 8097 3253 8054 3243 8046
      3241 8042 3234 8044 3231 8043 3232 8046
      3226 8060 3225 8063 3222 8062 3220 8068
      3212 8078
TIME...MOT...LOC 0340Z 346DEG 20KT 3252 8090 3237 8071
          3233 8046

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:04 PM EDTSpecial Marine WarningCHS116 min
Jul 24, 11:03 PM EDTSpecial Marine WarningCHS117 min
Jul 24, 11:44 PM EDTSpecial Marine WarningCHS82 min
Jul 25, 3:20 PM EDTSpecial Weather StatementCHSChatham25 min
Jul 25, 4:02 PM EDTSpecial Weather StatementCHSLiberty28 min
Jul 25, 4:06 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham30 min
Jul 25, 4:30 PM EDTSpecial Weather StatementCHSLiberty30 min
Jul 25, 4:49 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty45 min
Jul 25, 5:31 PM EDTSpecial Weather StatementCHSBryan14 min
Jul 25, 6:02 PM EDTSpecial Weather StatementCHSBulloch28 min
Jul 25, 6:20 PM EDTSpecial Weather StatementCHSTattnall10 min
Jul 25, 6:31 PM EDTSpecial Weather StatementCHSTattnall29 min
Jul 25, 7:23 PM EDTSevere Thunderstorm WarningCHSTattnall32 min
Jul 24, 8:30 PM EDTSpecial Weather StatementCHSBerkeley60 min
Jul 24, 8:59 PM EDTSpecial Weather StatementCHSDorchester61 min
Jul 24, 9:14 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester61 min
Jul 24, 9:30 PM EDTSevere Thunderstorm WarningCHSAllendale, Beaufort, Berkeley, Charleston, Colleton, Dorchester and 2 more60 min
Jul 24, 10:12 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester63 min
Jul 24, 10:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester, Hampton, Jasper64 min
Jul 25, 4:51 PM EDTSpecial Weather StatementCHSJasper24 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.